Alert archive / North Dakota / Wind Chill Warnings in 2009
Wind Chill Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Dec 12, 2009, 8:52 PM CST for 9 counties in North Dakota. It took effect at Dec 13, 2009, 12:00 AM CST. It was in force for 12 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 12, 2009, 8:52 PM CST (02:52 UTC)
- In effect from
- Dec 13, 2009, 12:00 AM CST
- Expired
- Dec 13, 2009, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Divide County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Williams County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 13, 3:05 AM CST | EXTR WIND CHILL -45 | 6 W Crosby, ND | |
| Dec 13, 5:59 AM CST | EXTR WIND CHILL -45 | 1 W Mohall, ND | |
| Dec 13, 7:59 AM CST | EXTR WIND CHILL -47 | 1 Ne Bowbells, ND | |
| Dec 13, 8:00 AM CST | EXTR WIND CHILL -40 | 2 S Rolla, ND | |
| Dec 13, 8:00 AM CST | SNOW 1 | Bottineau, ND | |
| Dec 13, 8:00 AM CST | SNOW 1 | Lansford, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 130252 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 852 PM CST SAT DEC 12 2009 ...A WIND CHILL WARNING HAS BEEN ISSUED FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST NORTH DAKOTA UNTIL NOON CST SUNDAY... ...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY EVENING FOR THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA... .ARCTIC HIGH PRESSURE OVER CENTRAL ALBERTA WILL MOVE INTO THE STATE TONIGHT. TEMPERATURES ARE EXPECTED TO SLOWLY FALL THIS EVENING...THEN FALL SHARPLY LATE TONIGHT AS THE ARCTIC AIR FULLY ENVELOPS WESTERN AND CENTRAL NORTH DAKOTA. BY SUNDAY MORNING TEMPERATURES WILL RANGE FROM NEAR 25 BELOW ALONG THE CANADIAN BORDER TO AROUND 10 BELOW ALONG THE SOUTH DAKOTA BORDER. THE SUBZERO TEMPERATURES COMBINED WITH NORTH WINDS 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 25 TO 45 BELOW BY SUNDAY MORNING. THE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH THE DAY SUNDAY. BE SURE TO CARRY A WINTER SURVIVAL KIT IF TRAVELING AND LET OTHERS KNOW YOUR TRAVEL ROUTE. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. NDZ001>005-009>013-131100- /O.NEW.KBIS.WC.W.0004.091213T0600Z-091213T1800Z/ /O.NEW.KBIS.WC.Y.0016.091213T1800Z-091214T0000Z/ /O.EXT.KBIS.WC.Y.0015.000000T0000Z-091213T0600Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 852 PM CST SAT DEC 12 2009 ...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT... ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT. A WIND CHILL ADVISORY WILL ALSO BE IN EFFECT FROM NOON SUNDAY UNTIL 6 PM CST. * TEMPERATURES TONIGHT AND SUNDAY MORNING WILL RANGE FROM AROUND 20 TO 25 BELOW IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. NORTH WINDS OF 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 40 TO 45 BELOW LATE TONIGHT THROUGH SUNDAY MORNING. WIND CHILLS WILL REMAIN FROM 25 TO 35 BELOW SUNDAY AFTERNOON. * EXPOSED SKIN WILL FREEZE IN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>023-025-031>037-131100- /O.CON.KBIS.WC.Y.0015.000000T0000Z-091214T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN 852 PM CST SAT DEC 12 2009 /752 PM MST SAT DEC 12 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ SUNDAY. * TEMPERATURES TONIGHT AND SUNDAY MORNING WILL RANGE FROM AROUND 10 TO 20 BELOW. NORTH WINDS 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 25 TO 40 BELOW TONIGHT...THROUGH SUNDAY AFTERNOON. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO CARRY A WINTER SURVIVAL KIT IF TRAVELING AND LET OTHERS KNOW YOUR TRAVEL ROUTE. IF VENTURING OUTDOORS...BE SURE TO KEEP EXPOSED SKIN TO A MINIMUM AND DRESS WARMLY. && $$ NDZ040>048-050-051-131100- /O.CON.KBIS.WC.Y.0015.091213T0600Z-091214T0000Z/ SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY... OAKES 852 PM CST SAT DEC 12 2009 /752 PM MST SAT DEC 12 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY. * TEMPERATURES LATE TONIGHT AND INTO SUNDAY MORNING WILL RANGE FROM 10 BELOW TO 15 BELOW. NORTH WINDS OF 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 25 TO 35 BELOW BY SUNDAY MORNING. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO CARRY A WINTER SURVIVAL KIT IF TRAVELING AND LET OTHERS KNOW YOUR TRAVEL ROUTE. IF VENTURING OUTDOORS...BE SURE TO KEEP EXPOSED SKIN TO A MINIMUM AND DRESS WARMLY. && $$
3 follow-up statements
000 WWUS43 KBIS 130646 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1246 AM CST SUN DEC 13 2009 ...A WIND CHILL WARNING IS IN EFFECT FOR PORTIONS OF NORTH CENTRAL AND NORTHWEST NORTH DAKOTA UNTIL NOON CST SUNDAY...AND A WIND CHILL ADVISORY IS IN EFFECT FROM NOON CST UNTIL 6 PM CST SUNDAY... ...A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY EVENING FOR THE REMAINDER OF WESTERN AND CENTRAL NORTH DAKOTA... .ARCTIC HIGH PRESSURE OVER CENTRAL ALBERTA WILL MOVE INTO THE STATE TONIGHT. TEMPERATURES WILL FALL SHARPLY TONIGHT AS THE ARCTIC AIR FULLY ENVELOPS WESTERN AND CENTRAL NORTH DAKOTA. BY SUNDAY MORNING TEMPERATURES WILL RANGE FROM NEAR 25 BELOW ALONG THE CANADIAN BORDER TO AROUND 10 BELOW ALONG THE SOUTH DAKOTA BORDER. THE SUBZERO TEMPERATURES COMBINED WITH NORTH WINDS 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 25 TO 45 BELOW BY SUNDAY MORNING. THE BITTERLY COLD WIND CHILLS WILL CONTINUE THROUGH THE DAY SUNDAY. BE SURE TO CARRY A WINTER SURVIVAL KIT IF TRAVELING AND LET OTHERS KNOW YOUR TRAVEL ROUTE. IF YOU ARE TRAVELING AND BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. NDZ001>005-009>013-131500- /O.CON.KBIS.WC.W.0004.000000T0000Z-091213T1800Z/ /O.CON.KBIS.WC.Y.0016.091213T1800Z-091214T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 1246 AM CST SUN DEC 13 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TEMPERATURES TONIGHT AND SUNDAY MORNING WILL RANGE FROM AROUND 20 TO 25 BELOW IN NORTHWEST AND NORTH CENTRAL NORTH DAKOTA. NORTH WINDS OF 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 40 TO 45 BELOW THROUGH SUNDAY MORNING. WIND CHILLS WILL REMAIN FROM 25 TO 35 BELOW SUNDAY AFTERNOON. * EXPOSED SKIN WILL FREEZE IN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>023-025-031>037-040>048-050-051-131500- /O.CON.KBIS.WC.Y.0015.000000T0000Z-091214T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1246 AM CST SUN DEC 13 2009 /1146 PM MST SAT DEC 12 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TEMPERATURES TONIGHT AND SUNDAY MORNING WILL RANGE FROM AROUND 10 TO 20 BELOW. NORTH WINDS 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 25 TO 40 BELOW TONIGHT...THROUGH SUNDAY AFTERNOON. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. BE SURE TO CARRY A WINTER SURVIVAL KIT IF TRAVELING AND LET OTHERS KNOW YOUR TRAVEL ROUTE. IF VENTURING OUTDOORS...BE SURE TO KEEP EXPOSED SKIN TO A MINIMUM AND DRESS WARMLY. && $$
000 WWUS43 KBIS 131047 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CST SUN DEC 13 2009 ...BITTERLY COLD WIND CHILLS CAN BE EXPECTED TODAY AS AN ARCTIC HIGH PRESSURE SYSTEM MOVES OVER WESTERN AND CENTRAL NORTH DAKOTA... .ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH INTO THE STATE TODAY. AFTERNOON HIGHS WILL RANGE FROM AROUND ZERO ALONG THE SOUTH DAKOTA BORDER TO NEAR 15 BELOW ALONG THE CANADIAN BORDER. THE COLD TEMPERATURES COMBINED WITH NORTH WINDS OF 5 TO 15 MPH WILL CAUSE WIND CHILLS OF 35 TO 50 BELOW THIS MORNING...AND 25 TO 40 BELOW THIS AFTERNOON. WESTERN AND CENTRAL NORTH DAKOTA WILL REMAIN IN THE FIRM GRIP OF THE ARCTIC HIGH PRESSURE SYSTEM THROUGH TUESDAY. IN ADDITION...PERIODS OF LIGHT SNOW CAN BE EXPECTED IN SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY AND TONIGHT. SNOWFALL COULD RANGE FROM 1 TO 2 INCHES ALONG INTERSTATE 94 TO NEAR 3 INCHES ALONG THE SOUTH DAKOTA BORDER. THE SNOW WILL REDUCE VISIBILITIES AT TIMES MAKING TRAVEL HAZARDOUS. TRAVELERS SHOULD CARRY A WINTER SURVIVAL KIT AND LET OTHERS KNOW YOUR TRAVEL ROUTE. DRESS WARMLY AND KEEP EXPOSED SKIN TO A MINIMUM IF VENTURING OUTDOORS. NDZ001>005-009>013-131900- /O.CON.KBIS.WC.W.0004.000000T0000Z-091213T1800Z/ /O.CON.KBIS.WC.Y.0016.091213T1800Z-091214T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 447 AM CST SUN DEC 13 2009 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. A WIND CHILL ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * TEMPERATURES THIS MORNING WILL RANGE FROM 20 TO 25 BELOW WITH AFTERNOON HIGHS AROUND 10 BELOW. THE COLD TEMPERATURES COMBINED WITH 5 TO 15 MPH WINDS WILL CAUSE WIND CHILLS OF 35 TO 45 BELOW TODAY. * EXPOSED SKIN WILL FREEZE IN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ NDZ017>023-025-031>037-040>048-050-051-131900- /O.CON.KBIS.WC.Y.0015.000000T0000Z-091214T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 447 AM CST SUN DEC 13 2009 /347 AM MST SUN DEC 13 2009/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING. * TEMPERATURES THIS MORNING WILL RANGE FROM 10 TO 20 BELOW WITH THE HIGHS THIS AFTERNOON ZERO TO 10 BELOW. NORTH WINDS 5 TO 15 MPH WILL DROP THE WIND CHILL INDEX TO 25 TO 40 BELOW. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$
000 WWUS43 KBIS 131814 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1214 PM CST SUN DEC 13 2009 ...VERY COLD WIND CHILLS NORTH TODAY... .ARCTIC HIGH PRESSURE WILL CONTINUE TO PUSH INTO THE STATE TODAY. AFTERNOON HIGHS WILL RANGE FROM AROUND ZERO ALONG THE SOUTH DAKOTA BORDER TO NEAR 15 BELOW ALONG THE CANADIAN BORDER. THE COLD TEMPERATURES COMBINED WITH NORTH WINDS OF 5 TO 15 MPH WILL CAUSE WIND CHILLS OF 25 TO 35 BELOW ACROSS NORTHWEST AND NORTH CENTRAL NORTH DAKOTA THIS AFTERNOON. IN SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...WIND CHILLS WILL REMAIN RIGHT AT...OR BELOW ADVISORY CRITERIA...WITH LIGHT WINDS. THEREFORE THE WIND CHILL HAS BEEN CANCELLED. HOWEVER...WITH AREAS OF LIGHT SNOW...AND WIND CHILLS TO 25 BELOW...MOTORISTS SHOULD STILL USE CAUTION THROUGHOUT WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON. NDZ001>005-009>013-140000- /O.EXP.KBIS.WC.W.0004.000000T0000Z-091213T1800Z/ /O.CON.KBIS.WC.Y.0016.000000T0000Z-091214T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...RUGBY 1214 PM CST SUN DEC 13 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TEMPERATURES RISING TO 10 TO 15 BELOW ZERO...WITH WINDS OF 5 TO 10 MPH WILL PRODUCE WIND CHILLS OF 25 TO 35 BELOW THIS AFTERNOON. * EXPOSED SKIN WILL FREEZE IN 10 TO 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ NDZ017>023-025-031>037-040>048-050-051-131915- /O.CAN.KBIS.WC.Y.0015.000000T0000Z-091214T0000Z/ MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE... JAMESTOWN...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 1214 PM CST SUN DEC 13 2009 /1114 AM MST SUN DEC 13 2009/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS WILL REMAIN RIGHT AT...OR BELOW ADVISORY CRITERIA THROUGH THE AFTERNOON...WITH LIGHT WINDS. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Dec 12, 3:10 PM CST, 5 hours 42 minutes earlier.
Area forecast discussion, Dec 12, 3:10 PM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CST SAT DEC 12 2009 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... FORECAST CONCERNS IN THE SHORT TERM REVOLVE AROUND WIND CHILL ADVISORIES ACROSS THE FORECAST AREA TONIGHT AND SUNDAY. A POSSIBLE WIND CHILL WARNING MIGHT BE NEEDED LATER TONIGHT IN THE NORTH. IN ADDITION...NEAR ADVISORY FORECAST SNOW AMOUNTS SUNDAY ACROSS THE SOUTHWEST AND THEN SOUTH CENTRAL SUNDAY NIGHT ALONG WITH ONGOING WIND CHILL ADVISORY COULD PROMPT THE ISSUANCE OF A WINTER WEATHER ADVISORY TO ENCOMPASS THE ENTIRE GAMBIT OF WEATHER ADVISORY ELEMENTS. BUT AT THIS TIME FEEL IT IS WISE TO DEFER THIS TO FUTURE SHIFTS AND DEAL WITH THE IMPENDING WIND CHILL ADVISORIES FOR TONIGHT/SUNDAY. FOR TONIGHT...BASED ON THE ARCTIC AIR NOW SPILLING SOUTH FROM CANADA AND INTO NORTH CENTRAL NORTH DAKOTA...ALONG WITH CURRENT APPARENT TEMPS NEAR WIND CHILL ADVISORY CRITERIA...HAVE DECIDED TO AMEND OUR CURRENT WIND CHILL ADVISORY AND BEGIN IT EARLIER. INSTEAD OF A 06Z SUNDAY VALID START TIME ACROSS CENTRAL AND NORTHERN NORTH DAKOTA WILL NOW BEGIN IT AT 00Z SUNDAY. ALSO ACROSS OUR FAR SOUTHERN COUNTIES...WILL BEGIN THAT ADVISORY AT 06Z SUNDAY. WILL POSSIBLY NEED TO UPGRADE OUR FAR NORTHERN COUNTIES TO A WIND CHILL WARNING AFTER 06Z SUNDAY AS -40F TO -48F APPARENT TEMPS DEVELOP. WILL BEGIN WITH THE WIND CHILL ADVISORY AND THEN LET THE SWING SHIFT LOOK CLOSER AT THIS AND UPGRADE IF NECESSARY LATER THIS EVENING. IT IS POSSIBLE THAT THE SOUTHERN COUNTIES MAY BE OUT OF ADVISORY CRITERIA BY AROUND 18Z SUNDAY. THIS WOULD ONLY BE FOR THE AFTERNOON HOURS...THEN APPARENT TEMPS WOULD SUGGEST ANOTHER WIND CHILL ADVISORY WOULD BE NEEDED SUNDAY NIGHT AND MONDAY. IT MIGHT BE AT THIS POINT THAT A WINTER WEATHER ADVISORY COULD BE THE RIGHT CALL IF SNOWFALL AMOUNTS ACROSS THE SOUTHWEST AND EVENTUALLY ACROSS THE SOUTH CENTRAL ALSO POSE A HAZARD. IF SO THE WIND CHILL ADVISORY COULD BE ABSORBED INTO A WINTER WEATHER ADVISORY...OR VICE VERSA. WILL NEED TO ASSESS THIS CLOSER TONIGHT/SUNDAY MORNING. FOR SUNDAY AND SUNDAY NIGHT...AN INCOMING PACIFIC SHORTWAVE NOW COMING INTO NORTHWEST CALIFORNIA WILL TRACK EAST. A SURFACE LOW PRESSURE WILL MOVE FROM SOUTHEAST WYOMING AND ACROSS THE CENTRAL PLAINS. SHOULD BE ENOUGH MOISTURE AND LIFT TO PRODUCE A COUPLE OF INCHES OF SNOW ACROSS OUR SOUTHERN COUNTIES SUNDAY THROUGH SUNDAY NIGHT. ON MONDAY...ARCTIC AIR REMAINS FIRMLY IN PLACE. ANY PRECIPITATION WILL END EARLY WITH TEMPERATURES DURING THE DAYLIGHT HOURS REMAINING MOSTLY BETWEEN ZERO AND 10 BELOW ZERO ACROSS THE CWA. A NORTHERN STREAM UPPER TROUGH SWINGS THROUGH MONDAY EVENING FOLLOWED BY A 1038MB SURFACE HIGH...WHICH PUSHES THROUGH SOUTHWEST NORTH DAKOTA AND INTO NORTH CENTRAL SOUTH DAKOTA BY 12Z TUESDAY. EXPECT OVERNIGHT LOWS BY TUESDAY MORNING RANGING BETWEEN 15 BELOW TO 25 BELOW ZERO. FOR TUESDAY AND TUESDAY NIGHT...THE SURFACE HIGH MOVES EAST WITH NORTHWEST UPPER FLOW. AFTER A FRIGID MORNING LOW...AFTERNOON HIGHS WILL ONLY RISE INTO THE LOWER SINGLE POSITIVE DIGITS...ZERO TO 5 ABOVE. DRY TUESDAY INTO TUESDAY NIGHT. LOWS WEDNESDAY MORNING STILL COLD RANGING BETWEEN ZERO AND 15 BELOW. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT... AFTER A BITTERLY COLD SHORT TERM THE 12 UTC MODELS ALL SHOW SIGNS OF MODERATING TEMPERATURES DURING THE LONG TERM PERIOD. THIS IS EXPECTED TO OCCUR AS THE POLAR VORTEX OVER SOUTHERN CANADA SHIFTS SOUTHEASTWARD ACROSS THE NORTHEASTERN CONUS. SIGNS OF A NEGATIVE NAO...WITH A BLOCKING RIDGE ACROSS GREENLAND SHOULD KEEP MUCH OF THE NORTHEASTERN CONUS COLD THROUGH THE PERIOD. HOWEVER...NORTH DAKOTA WILL RESIDE IN BETWEEN THE COLD TO THE EAST AND RELATIVELY WARMER AIR TO THE WEST. RISING 500MB HEIGHTS ASSOCIATED WITH A BUILDING BROAD RIDGE ACROSS THE WESTERN CONUS WILL SET THE STAGE FOR LOW LEVEL WESTERLIES ACROSS THE REGION. THIS WILL HELP TO SCOUR OUT MOST OF THE BITTERLY COLD AIR ACROSS THE REGION...AT LEAST FOR NOW. HOWEVER...THE MAIN CONCERN IS THE AMOUNT OF WARMING THAT WILL OCCUR. WITH US BEING NEAR THE SHORTEST DAY OF THE YEAR...IT WILL TAKE A GOOD WESTERLY DOWNSLOPING SURFACE WIND TO WARM THE AREA UP ABOVE FREEZING. IT APPEARS THIS WILL HAPPEN ACROSS THE SOUTHWEST. THEREFORE THIS AREA WILL LIKELY BENEFIT FROM SOME ABOVE FREEZING TEMPERATURES. UNFORTUNATELY...AREAS FARTHER EAST AND NORTH MAY REMAIN IN THE 20S AND TRAPPED UNDER AN INVERSION. THEREFORE...THE WARMUP MAY JUST PUT US BACK NEAR OUR SEASONAL AVERAGE. THE NEXT CONCERN IS THE CHANCES FOR PRECIPITATION DURING THE PERIOD. SEVERAL MID LEVEL DISTURBANCES...EMANATING FROM THE EASTERN PACIFIC...WILL TOP THE WESTERN CONUS RIDGE AND BRING AT LEAST SLIGHT CHANCES FOR PRECIPITATION TO PORTIONS OF THE AREA. TIMING OF THESE SMALLER SCALE DISTURBANCES IS ALWAYS A CHALLENGE. HOWEVER...IT APPEARS THE BEST CHANCES WILL BE ON WEDNESDAY ACROSS THE NORTH AND EAST AND AGAIN ON THURSDAY NIGHT. THEREFORE I HAVE FOCUSED A SLIGHT CHANCE OF SNOW DURING THESE TWO PERIODS. PRECIP TYPE COULD BE IN QUESTION AS ABOVE FREEZING MID LEVEL TEMPERATURES COULD LEAD TO A WINTER MIX. LATER FORECAST SHIFTS WILL HAVE TO KEEP AN EYE ON THIS. && .AVIATION... THE MAIN AVIATION HAZARDS THIS PERIOD WILL BE LOW CIGS AND LOW VISIBILITIES IN SNOW. STRONG COLD AIR ADVECTION IN THE WAKE OF A COLD FRONTAL PASSAGE THIS MORNING...IS CAUSING LOW MVFR AND IFR CIGS TO DEVELOP ACROSS THE STATE. A SERIES OF MID LEVEL DISTURBANCES ARE ALSO PRODUCING AREAS OF LIGHT SNOW...WHICH IS REDUCING VISIBILITIES AS LOW AS A MILE AT TIMES. THIS TREND IS EXPECTED TO CONTINUE THROUGH SUNDAY...WITH THE CHANCES FOR SNOW SHIFTING SOUTH ACROSS SOUTHERN NORTH DAKOTA. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO 6 PM CST /5 PM MST/ SUNDAY FOR NDZ001>005-009>013-017>023-025- 031>037. WIND CHILL ADVISORY FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ SUNDAY FOR NDZ040>048-050-051. && KS/KJB
Hazardous weather outlook, Dec 12, 4:01 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 401 PM CST SAT DEC 12 2009 NDZ001>005-009>013-017>023-025-031>037-131000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN- 401 PM CST SAT DEC 12 2009 /301 PM MST SAT DEC 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ARCTIC HIGH PRESSURE WILL APPROACH THE STATE TONIGHT AND ON SUNDAY. THE COMBINATION OF SUBZERO TEMPERATURES AND NORTH WINDS OF 10 TO 20 MPH WILL CAUSE EXTREMELY DANGEROUS WIND CHILLS. THEREFORE...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR WIND CHILLS OF 25 TO 40 BELOW. WIND CHILLS IN EXCESS OF 40 BELOW ARE ALSO POSSIBLE LATE TONIGHT ACROSS NORTHERN NORTH DAKOTA. IF THIS APPEARS TO BE IMMINENT...THIS AREA WILL BE UPGRADED TO A WIND CHILL WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WIND CHILL ADVISORY WILL CONTINUE THROUGH THE DAY ON SUNDAY. THE ARCTIC AIR WILL REMAIN OVER THE REGION THROUGH TUESDAY AND ADDITIONAL WIND CHILL ADVISORIES MAY BE ISSUED. IN ADDITION TO THE DANGEROUS COLD...THERE IS THE THREAT FOR SOME ACCUMULATING SNOW ON SUNDAY AND SUNDAY NIGHT AS AN UPPER LEVEL DISTURBANCE AFFECTS THE AREA. THE BEST CHANCE FOR ACCUMULATIONS WILL BE ACROSS SOUTHERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040>048-050-051-131000- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- 401 PM CST SAT DEC 12 2009 /301 PM MST SAT DEC 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND CHILL ADVISORY HAS BEEN ISSUED FOR LATE TONIGHT FOR WIND CHILLS 25 TO 35 BELOW. ARCTIC HIGH PRESSURE WILL APPROACH THE STATE TONIGHT AND ON SUNDAY. THE COMBINATION OF SUBZERO TEMPERATURES AND NORTH WINDS WILL CAUSE BITTERLY COLD WIND CHILLS SUNDAY. THE ARCTIC AIR WILL REMAIN OVER THE REGION THROUGH TUESDAY AND ADDITIONAL WIND CHILL ADVISORIES MAY BE ISSUED. IN ADDITION TO THE DANGEROUS COLD...THERE IS THE THREAT FOR SOME ACCUMULATING SNOW ON SUNDAY AND SUNDAY NIGHT AS AN UPPER LEVEL DISTURBANCE AFFECTS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KJB
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 8:52 PM CST | Wind Chill Advisory | BIS | Bottineau, Burke, Divide, McHenry, Mountrail, Pierce and 3 more | 39 hr |
| Dec 13, 3:49 PM CST | Wind Chill Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 17 more | 20 hr |
Nearby
Wind Chill Warnings in North Dakota, 2009Every wind chill warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.